Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 23, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Sep 30, 2009, 12:07 PM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 4 counties in Kansas; Dundy County, Nebraska. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2009, 12:07 PM MDT (18:07 UTC)
- Expired
- Sep 30, 2009, 7:07 PM MDT
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Sherman County, KS, Wallace County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 29 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3331 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 301807 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1207 PM MDT WED SEP 30 2009 COZ091-092-010300- /O.NEW.KGLD.WI.Y.0023.090930T1807Z-091001T0300Z/ KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS 1207 PM MDT WED SEP 30 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWEST WINDS SUSTAINED AT 30 MPH WITH OCCASIONAL GUSTS TO NEAR 50 MPH WILL CONTINUE THROUGH SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
4 follow-up statements
000 WWUS73 KGLD 301936 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 136 PM MDT WED SEP 30 2009 COZ090-KSZ001-013-027-041-NEZ079-010300- /O.EXA.KGLD.WI.Y.0023.000000T0000Z-091001T0300Z/ YUMA-CHEYENNE KS-SHERMAN-WALLACE-GREELEY-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...GOODLAND... SHARON SPRINGS...TRIBUNE...BENKELMAN 136 PM MDT WED SEP 30 2009 /236 PM CDT WED SEP 30 2009/ ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING. SOUTHWEST WINDS SUSTAINED AT 30 MPH WITH OCCASIONAL GUSTS TO NEAR 50 MPH WILL CONTINUE THROUGH SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ COZ091-092-010300- /O.CON.KGLD.WI.Y.0023.000000T0000Z-091001T0300Z/ KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS 136 PM MDT WED SEP 30 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWEST WINDS SUSTAINED AT 30 MPH WITH OCCASIONAL GUSTS TO NEAR 50 MPH WILL CONTINUE THROUGH SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
000 WWUS73 KGLD 302057 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 257 PM MDT WED SEP 30 2009 COZ090>092-KSZ001-013-027-041-NEZ079-010300- /O.CON.KGLD.WI.Y.0023.000000T0000Z-091001T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS... TRIBUNE...BENKELMAN 257 PM MDT WED SEP 30 2009 /357 PM CDT WED SEP 30 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING. SOUTHWEST WINDS SUSTAINED AT 30 MPH WITH OCCASIONAL GUSTS TO NEAR 50 MPH WILL CONTINUE THROUGH SUNSET. IN ADDITION TO THE WIND...BLOWING DIRT WILL RESULT IN AREAS OF NEAR ZERO VISIBILITY...ESPECIALLY NEAR RECENTLY WORKED FIELDS. ACCIDENTS HAVE BEEN REPORTED IN EASTERN COLORADO ON INTERSTATE 70 DUE TO THESE PLUMES OF BLOWING DIRT. MOTORISTS SHOULD STAY ALERT FOR RAPIDLY CHANGING CONDITIONS FOR THE REMAINDER OF THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
000 WWUS73 KGLD 302121 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 321 PM MDT WED SEP 30 2009 KSZ027-010530- /O.NEW.KGLD.WI.Y.0024.091001T1400Z-091002T0200Z/ /O.CON.KGLD.WI.Y.0023.000000T0000Z-091001T0300Z/ WALLACE- INCLUDING THE CITY OF...SHARON SPRINGS 321 PM MDT WED SEP 30 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MDT THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWEST WINDS SUSTAINED AT 30 MPH WITH OCCASIONAL GUSTS TO AROUND 55 MPH WILL CONTINUE THROUGH SUNSET. IN ADDITION TO THE WIND...BLOWING DIRT WILL RESULT IN AREAS OF NEAR ZERO VISIBILITY...ESPECIALLY NEAR RECENTLY WORKED FIELDS. ACCIDENTS HAVE BEEN REPORTED IN EASTERN COLORADO ON INTERSTATE 70 DUE TO THESE PLUMES OF BLOWING DIRT. MOTORISTS SHOULD STAY ALERT FOR RAPIDLY CHANGING CONDITIONS FOR THE REMAINDER OF THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ KSZ003-004-015-016-028-029-NEZ081-010530- /O.NEW.KGLD.WI.Y.0024.091001T1400Z-091002T0200Z/ DECATUR-NORTON-SHERIDAN-GRAHAM-LOGAN-GOVE-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY... OAKLEY...QUINTER...MCCOOK 421 PM CDT WED SEP 30 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CDT THURSDAY. STRONG NORTHWESTERLY WINDS AT 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL DEVELOP DURING THE MORNING THURSDAY AND PERSIST THROUGH SUNSET. THESE WINDS WILL NOT ONLY MAKE DRIVING DIFFICULT...BUT WILL ALSO CREATE AREAS OF BLOWING DUST WHICH WILL CREATE AREAS OF EDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ COZ090-091-KSZ001-013-NEZ079-010530- /O.NEW.KGLD.HW.A.0001.091001T1400Z-091002T0200Z/ /O.CON.KGLD.WI.Y.0023.000000T0000Z-091001T0300Z/ YUMA-KIT CARSON-CHEYENNE KS-SHERMAN-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...GOODLAND...BENKELMAN 321 PM MDT WED SEP 30 2009 /421 PM CDT WED SEP 30 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING. SOUTHWEST WINDS SUSTAINED AT 30 MPH WITH OCCASIONAL GUSTS TO AROUND 55 MPH WILL CONTINUE THROUGH SUNSET. IN ADDITION TO THE WIND...BLOWING DIRT WILL RESULT IN AREAS OF NEAR ZERO VISIBILITY...ESPECIALLY NEAR RECENTLY WORKED FIELDS. ACCIDENTS HAVE BEEN REPORTED IN EASTERN COLORADO ON INTERSTATE 70 DUE TO THESE PLUMES OF BLOWING DIRT. MOTORISTS SHOULD STAY ALERT FOR RAPIDLY CHANGING CONDITIONS FOR THE REMAINDER OF THE AFTERNOON. STRONG WINDS ARE EXPECTED TO DEVELOP AGAIN TOMORROW MORNING AND PERSIST THROUGH SUNSET. NORTHWESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 60 MPH ARE EXPECTED. BLOWING DUST WILL ONCE AGAIN BE POSSIBLE ONCE THE WINDS PICK UP...CREATING AREAS OF REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. && $$ COZ092-KSZ041-010300- /O.CON.KGLD.WI.Y.0023.000000T0000Z-091001T0300Z/ CHEYENNE CO-GREELEY- INCLUDING THE CITIES OF...CHEYENNE WELLS...TRIBUNE 321 PM MDT WED SEP 30 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWEST WINDS SUSTAINED AT 30 MPH WITH OCCASIONAL GUSTS TO AROUND 55 MPH WILL CONTINUE THROUGH SUNSET. IN ADDITION TO THE WIND...BLOWING DIRT WILL RESULT IN AREAS OF NEAR ZERO VISIBILITY...ESPECIALLY NEAR RECENTLY WORKED FIELDS. ACCIDENTS HAVE BEEN REPORTED IN EASTERN COLORADO ON INTERSTATE 70 DUE TO THESE PLUMES OF BLOWING DIRT. MOTORISTS SHOULD STAY ALERT FOR RAPIDLY CHANGING CONDITIONS FOR THE REMAINDER OF THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ KSZ002-014-NEZ080-010530- /O.NEW.KGLD.HW.A.0001.091001T1400Z-091002T0200Z/ RAWLINS-THOMAS-HITCHCOCK- INCLUDING THE CITIES OF...ATWOOD...COLBY...TRENTON 421 PM CDT WED SEP 30 2009 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. STRONG NORTHWESTERLY WINDS ARE EXPECTED TO DEVELOP TOMORROW MORNING AND PERSIST THROUGH SUNSET. WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 60 MPH ARE EXPECTED. BLOWING DUST WILL BE POSSIBLE ONCE THE WINDS PICK UP...CREATING AREAS OF REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. && $$ JRM
000 WWUS73 KGLD 010107 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 707 PM MDT WED SEP 30 2009 KSZ027-011200- /O.CAN.KGLD.WI.Y.0023.000000T0000Z-091001T0300Z/ /O.CON.KGLD.WI.Y.0024.091001T1400Z-091002T0200Z/ WALLACE- INCLUDING THE CITY OF...SHARON SPRINGS 707 PM MDT WED SEP 30 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MDT THURSDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY WHICH HAD BEEN IN EFFECT FOR THIS EVENING. WIND GUSTS OF UP TO 30 MPH REMAIN POSSIBLE THROUGH THE OVERNIGHT HOURS. A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MDT THURSDAY. NORTHWEST WINDS SUSTAINED AT 30 MPH WITH OCCASIONAL GUSTS TO AROUND 60 MPH WILL BE POSSIBLE. IN ADDITION TO THE WIND GUSTS...AREAS OF BLOWING DIRT COULD CAUSED REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ COZ090-091-KSZ001-013-NEZ079-011200- /O.CAN.KGLD.WI.Y.0023.000000T0000Z-091001T0300Z/ /O.CON.KGLD.HW.A.0001.091001T1400Z-091002T0200Z/ YUMA-KIT CARSON-CHEYENNE KS-SHERMAN-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...GOODLAND...BENKELMAN 707 PM MDT WED SEP 30 2009 /807 PM CDT WED SEP 30 2009/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. THE WIND ADVISORY WHICH HAD BEEN IN EFFECT FOR THIS EVENING HAS BEEN CANCELLED. WIND GUSTS OF UP TO 30 MPH REMAIN POSSIBLE THROUGH THE OVERNIGHT HOURS. A HIGH WIND WATCH REMAINS IN EFFECT FOR MUCH OF THE DAY THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. && $$ COZ092-KSZ041-010215- /O.CAN.KGLD.WI.Y.0023.000000T0000Z-091001T0300Z/ CHEYENNE CO-GREELEY- INCLUDING THE CITIES OF...CHEYENNE WELLS...TRIBUNE 707 PM MDT WED SEP 30 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY WHICH HAD BEEN IN EFFECT FOR THIS EVENING HAS BEEN CANCELLED. WIND GUSTS OF UP TO 30 MPH REMAIN POSSIBLE THROUGH THE OVERNIGHT HOURS. $$ KSZ003-004-015-016-028-029-NEZ081-011200- /O.CON.KGLD.WI.Y.0024.091001T1400Z-091002T0200Z/ DECATUR-NORTON-SHERIDAN-GRAHAM-LOGAN-GOVE-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY... OAKLEY...QUINTER...MCCOOK 807 PM CDT WED SEP 30 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CDT THURSDAY. STRONG NORTHWESTERLY WINDS AT 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL DEVELOP DURING THE MORNING THURSDAY AND PERSIST THROUGH SUNSET. THESE WINDS WILL NOT ONLY MAKE DRIVING DIFFICULT...BUT WILL ALSO CREATE AREAS OF BLOWING DUST WHICH WILL CREATE AREAS OF REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ KSZ002-014-NEZ080-011200- /O.CON.KGLD.HW.A.0001.091001T1400Z-091002T0200Z/ RAWLINS-THOMAS-HITCHCOCK- INCLUDING THE CITIES OF...ATWOOD...COLBY...TRENTON 807 PM CDT WED SEP 30 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. STRONG NORTHWESTERLY WINDS ARE EXPECTED TO DEVELOP TOMORROW MORNING AND PERSIST THROUGH SUNSET. WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 60 MPH ARE EXPECTED. BLOWING DUST WILL BE POSSIBLE ONCE THE WINDS PICK UP...CREATING AREAS OF REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Sep 30, 5:46 AM MDT, 6 hours 21 minutes earlier.
Area forecast discussion, Sep 30, 5:46 AM MDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 546 AM MDT WED SEP 30 2009 .DISCUSSION... 238 AM MDT WED SEP 30 2009 FORECAST PROBLEMS WILL BE WINDS THROUGH FRIDAY...CHANCE OF PRECIPITATION INTO THURSDAY WITH POSSIBILITY OF SEVERE THUNDERSTORMS TODAY...AND HOW MUCH DOES IT COOL OFF AFTER NICE WARMUP TODAY. SATELLITE SHOWING LITTLE CHANGE TO THE AMPLIFIED PATTERN. FLOW OVER THE EASTERN PORTION OF THE COUNTRY SLOWING UP DUE TO A BLOCKING SETUP OVER THE ATLANTIC. UPPER TROUGH FINALLY OVER THE UPPER AIR NETWORK IS DIGGING INTO THE WESTERN PORTION OF THE COUNTRY. AT JET LEVEL...BASED ON THE OBSERVATIONS OVER THE OCEAN...THE MODELS ARE A LITTLE LOW ON THE SPEED ON THE WEST SIDE OF THE INCOMING UPPER TROUGH. OTHERWISE THE MODELS LOOK FINE. AT MID LEVELS...THE UKMET AND ECMWF WERE DOING A LITTLE BETTER ON THE HEIGHT FIELD... ESPECIALLY WITH THE WESTERN TROUGH...THAN THE GFS/NAM. AT LOW LEVELS...MODELS INITIALIZED CLOSE ON THE SURFACE PRESSURE PATTERN/WIND FIELD WITH THE UKMET/ECMWF/GFS DOING SLIGHTLY BETTER. MODELS INITIALIZED FINE ON TEMPERATURES. THE NAM WAS DOING A LITTLE BETTER OVER THE NORTH CENTRAL PORTION OF THE COUNTRY. THE 00Z NAM CAME IN FURTHER NORTH WITH APPROACHING UPPER SYSTEM BUT STILL SLOWER BUT WAS DEFINITELY CLOSER TO THE OTHER MODELS. THE 06Z NAM CAME IN AND IS EVEN FURTHER NORTH THAN THE PREVIOUS RUN. HOWEVER...COMPARED TO THE OTHER MODELS...GFS ENSEMBLES...AND SREF IT IS STILL A LITTLE TOO FAR SOUTH. AS A RESULT WILL GO WITH A BLEND OF PERSISTENCE AND THE FURTHER NORTH MODEL SOLUTIONS. TODAY/TONIGHT...TIGHT PRESSUER GRADIENT...ESPECIALLY CENTRAL AND EASTERN PORTIONS...WITH DECENT PRESSURE FALLS. SURFACE TROUGH STARTS PUSHING CLOSER TO THE WESTERN PORTION OF THE FORECAST AREA BY LATER THIS AFTERNOON. LATEST WIND PROFILER DATA SHOWS WINDS NEAR 30 KNOTS. WHERE THE GREATEST GRADIENT...THE LAPSE RATES ARE NOT THAT GOOD. IN THE WEST WHERE THE GRADIENT IS LESS THE LAPSE RATES ARE GOOD. 850 MB WINDS ALSO DECREASE THROUGH THE DAY. BELIEVE THE EVENT IS MARGINAL WITH THE MAV TOO HIGH ON ITS WINDS. ALSO IF IT DOES HAPPEN IT WILL NOT HAPPEN UNTIL THE AFTERNOON. WILL NOT ISSUE AN ADVISORY AT THIS TIME AND WILL LATE THE UPDATE SHIFT LOOK AT IT. NOT TOO MUCH HAS CHANGED ON THE THUNDERSTORM/PRECIPITATION SET UP THIS AFTERNOON. BELIEVE MODELS ARE A LITTLE FAST WITH THE MOISTURE RETURN DESPITE THE STRONG RETURN FLOW AND COMPARING TO THE OBSERVATIONS THROUGH 06Z. STILL LOWER DEWPOINTS TO OUR SOUTHEAST. WITH THE EXPECTED SURFACE LOW POSITION PER THE ECMWF...BELIEVE THE BEST FOCUS WILL BE TO THE EAST WITH THE DRY LINE. PROBLEM IS THIS AREA DOES NOT HAVE GOOD UPPER SUPPORT AND POOR LAPSE RATES INITIALLY. ALSO LOOKS CAPPED BY DRY AIR ALOFT. THE GOOD LIFT IS OUT TO THE WEST WHERE THE POOREST MOISTURE IS. MAIN JET AXIS...LEFT FRONT QUADRANT... IS STILL WEST OF THE FORECAST AREA BY LATE THIS AFTERNOON. THIS WILL HINDER CONVECTIVE DEVELOPMENT. WILL TWEEK CURRENT THUNDERSTORM FORECAST WHICH DOES LOOK IN GOOD SHAPE FOR THIS AFTERNOON. IF STORMS CAN DEVELOP...A GOOD BET WILL SEE SOME SEVERE WEATHER BUT DOES LOOK ISOLATED AT THIS TIME PER REASONING ABOVE. MODELS DIFFER ON JET SETUP FOR TONIGHT. THE NAM AND ECMWF ONLY BRING THE LEFT FRONT QUADRANT OF THE JET INTO THE NORTHWEST HALF OF THE AREA DURING THE NIGHT WITH THE ECMWF FURTHER WEST. THE GFS/UKMET SHOVE THIS LEFT FRONT QUADRANT THROUGH MOST OF THE FORECAST AREA BY 12Z AND IS CLOSE TO THE SOUTHEAST EDGE AT THAT TIME. THIS...MID LEVEL LIFT...AND LOW LEVEL FOCUS/MOISTURE LOOK BEST IN THE EAST AND WILL CONTINUE TO HIGHLIGHT THAT AREA. FRONT...LIFT AND MOISTURE PUSH RAPIDLY EAST...AND SHOULD BE OUT OF THE AREA NEAR OR SHORTLY AFTER 06Z. DID NOT SPEND MUCH TIME ON HIGH TEMPERATURES FOR TODAY BUT IT DOES LOOK ON TRACK. WILL ONLY TWEEK PER LATEST INFO AND WHAT NEIGHBORS ARE DOING. THURSDAY/THURSDAY NIGHT...JET IS SOUTH OF THE FORECAST AREA BY 18Z WITH THE GFS/UKMET FASTER WITH THE AREA IN SUBSIDENCE THROUGH THE NIGHT. DUE TO MAIN UPPER LOW BEING FARTHER NORTH...AND IN AN UNFAVORABLE POSITION FOR PRECIPITATION PLUS SUBSIDENCE KICKING IN PRETTY FAST...WILL REMOVE PRECIPITATION MENTION DURING THIS ENTIRE PERIOD ALTHOUGH COULD BE A FEW SPRINKLES EARLY IN THE DAY. MAIN PROBLEM WILL BE STRONG WINDS DEVELOPING BEHIND THE UPPER LOW WHICH IS IN A GOOD POSITION TO DO THIS. SUBSIDENCE AND LAPSE RATES ARE GOOD PLUS GRADIENT TIGHTENS UP NICELY. THIS LOOKS LIKE A SOLID WIND ADVISORY EVENT. HOWEVER...DAY SHIFT WILL NEED TO LOOK AT AGAIN BECAUSE IT IS POSSIBLE THAT MODELS COULD BE UNDERDOING SUBSIDENCE. WILL NOT ISSUE AN ADVISORY AT THIS TIME DUE TO BEING THIRD PERIOD PLUS STILL MAY BE POSSIBLE THAT AN ADVISORY MAY OCCUR TODAY AND DO NOT WANT TO CONFUSE THE PUBLIC. ALSO IT DOES LOOK POSSIBLE THAT ADVISORY CRITERIA COULD CONTINUE INTO THE NIGHT...EVEN THOUGH NOT THE MOST FAVORABLE TIME PERIOD...AND EVEN BEYOND. WILL HIT THESE WINDS HARD IN THE PACKAGE AND THE HWO. THE COOL TEMPERATURES LOOK IN GOOD SHAPE AND WILL ONCE AGAIN ONLY TWEEK. FRIDAY/FRIDAY NIGHT...WINDS COULD STILL BE ABOVE WIND ADVISORY CRITERIA...ESPECIALLY AT THE BEGINNING OF THE DAY CONSIDERING THE TIGHT GRADIENT AND THE UPPER SYSTEM STILL IN A FAVORABLE POSITION. WILL MENTION THIS PERIOD IN THE HWO AND HIGHLIGHT IN THE PACKAGE. WILL ONCE AGAIN TWEEK THE TEMPERATURE FORECAST WHICH DOES LOOK IN GOOD SHAPE. THANKS TO ALL FOR COLLABORATION. BULLER && .AVIATION... 540 AM MDT WED SEP 30 2009 FOR THE 12Z TAFS...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. DURING THE DAY...SUSTAINED WINDS WILL INCREASE TO NEAR 20 KNOTS WITH GUSTS NEAR 30 KNOTS AS THE PRESSURE GRADIENT INCREASES IN ADVANCE OF AN APPROACHING COLD FRONT. THERE WILL BE A SMALL CHANCE OF THUNDERSTORMS FROM THE LATE AFTERNOON INTO THE EVENING. THERE IS A HIGH DEGREE OF UNCERTAINTY OF HOW MUCH THUNDERSTORM DEVELOPMENT WILL OCCUR DUE TO THE LOW LEVEL AIR MASS BEING CAPPED. DUE TO THIS AND THE EXPECTED SPOTTY NATURE OF THE STORMS...CHOSE TO HANDLE WITH ONLY A CB MENTION. THE TAF SITE THAT HAS THE BEST CHANCE TO SEE SOME THUNDERSTORMS IS KMCK. AS THE NIGHT PROGRESSES...THE WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE IN SPEED AS THE FRONT MOVES THROUGH. BULLER && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Sep 30, 10:45 AM MDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT WED SEP 30 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1045 AM MDT WED SEP 30 2009 /1145 AM CDT WED SEP 30 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON INTO THIS EVENING OVER MOST OF THE AREA. IT WILL BE POSSIBLE THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE ALONG AND EAST OF A LINE FROM RUSSELL SPRINGS TO COLBY TO HAIGLER. THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL AND STRONG WINDS...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY WINDY CONDITIONS WILL DEVELOP ACROSS THE ENTIRE AREA ON THURSDAY. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED DURING THE DAY. IT WILL BE POSSIBLE THAT THESE WINDY CONDITIONS COULD LAST INTO FRIDAY BEFORE FINALLY DECREASING LATE IN THE DAY. ALSO, WIDESPREAD FROST IS POSSIBLE SATURDAY MORNING AS OVERNIGHT TEMPERATURES DROP INTO THE LOWER AND MIDDLE 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND INTO THIS EVENING ROUGHLY ALONG AND EAST OF A LINE FROM RUSSELL SPRINGS TO COLBY TO HAIGLER.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 3:21 PM MDT | High Wind Watch | GLD | Kit Carson, Yuma | 11 hr |
| Sep 30, 3:21 PM MDT | Wind Advisory | GLD | Cheyenne | 28 hr |
Nearby
Wind Advisories in Kansas, 2009Wind Advisories in Colorado, 2009Wind Advisories in Nebraska, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.